| Catalog Number |
20-005-018 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 5/15/2024 customer (b)(6)medical center (b)(6) reported a discrepant result on bc-gp assay.Verigene detected staphylococcus lugdunensis, however repeat testing showed staphylococcus epidermidis detected.Verigene run 1: staphylococcus ludgunesis detected.Verigene run 2: staphylococcus epidermidis detected.Data review: data has not been provided by the customer.Consumable review: test cartridge lot: 031824018a extraction tray lot: 032524018b utility tray lot: lot information not available there are no ncmrs associated with the lots utilized.There are ten other erroneous results reported for the staphylococcus ludgunesis target using the lots reported.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4).Device review: device information has not been provided by the customer.Site performance: a 6 month customer site performance for negative agreement of staphylococcus ludgunesis target was performed from nov/2023 to may/2024.There was a negative agreement of 99.0% (684 not detected/691 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a cl of 99.7-99.9).Further investigation will be documented in escalation case (b)(4).Conclusion: through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation case (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation case (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.